Propranolol

I have been feeling desperate for help with anxiety over the past few days. This morning I went to my sugery on an emergency visit. I told the GP that the only thing I know that would help calm me was Lorazepam, which I have taken years ago. I told him that I realised they were addictive but that I only intended to take one when feeling at my worst and for a short period. He confirmed that the surgery's policy was not to prescribe Benzo's and so he prescribed Propranolol beta blockers instead. I was scared to take them initially. I have to say that they have taken the edge off the anxiety but nowhere near the same as a Benzo tablet. I am on 40mg tablets of Propranolol. Today I also finally resigned from my job. This evening I am feeling calmer. What are other people's experience of this med? Did they work?

6 Replies

oldestnewest
  • Hiya, never taken them but had a friend who was subscribed them for migraine, my surgery offered me Valium I did not have it but they still prescribe it.GoodvLuckxxx

  • When i first had palps very high at the very begining of my anxiety starting. I was giving them on 10mg 3 times a day. I had night panics. I was admitted to hosp for bad vertigo. A doc in the hosp asked why i was taking them and said well you stop them now . I had been on them a month. And was giving them as had high palo when seeing my gp. Hosp did not seem to like it. However i no soneone who takes them and they said all fine. I think they are a beta blocker.

    They did stop palps very quick

    Bonnie

  • Hi I take them, 80mg a day and I can take another later in the day if I need one. I've only taken extra one twice. They do calm me down but not totally I'm taking dosulepin as well. I still have the odd panic attack and still am anxious about going out. Xxx

  • Took propanalol for a while in the past - can't remember if it was high blood pressure or migraines - or might have been a combination of the two ... I did notice that I didn't suffer so much from anxiety (get attacks just before onset of periods). they really suited me so they may really suit you ... or they may not.

    Don't really remember why I stopped taking them - if it was migraines then it was probably because they weren't sorting them out and they tried something else instead ... or if it was the blood pressure then it may be that the hypertension had stopped (if it was ever genuine - brother has a tendency to white-coat syndrome and think I do as well!).

    Definitely remember feeling much calmer when I was taking them though.

  • Did you start them I've a bit of a fear with meds and was given some but still not taken any

  • Thanks for the response everyone. Difficult to describe how I'm feeling right now. The Propranolol doesn't seem to be that good for sleep. I have woken up this morning feeling dread again and searching for reasons why. Just a feeling of hopelessness sometimes, but it generally improves through the day. I spoke with someone on the telephone yesterday who said that he's not heard of a surgery with a notice up saying they didn't prescribe certain drugs. He suggested I changed GP's which I'm thinking of doing. Having taken some Lorazepam many years ago I know that they are very effective and its what i think I need for a short period now. I understand they're addictive but I am a responsible person. I feel kind of isolated right now too and disconnected with people. Also feeling hypersensitive - someone only has to say something off cuff or judgemental and I reel and shut them off. I have some counseling starting end of next week, so hoping that will help. I really appreciate the responses on here. Its a real help.

You may also like...